Alert archive / New Jersey / Heat Advisories in 2011
Heat Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at May 29, 2011, 3:21 PM EDT for Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey; New Castle County, Delaware. It took effect at May 30, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:21 PM EDT (19:21 UTC)
- In effect from
- May 30, 2011, 12:00 PM EDT
- Expired
- May 30, 2011, 7:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS71 KPHI 291921 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 PM EDT SUN MAY 29 2011 ...THE FIRST HEAT WAVE OF THE SEASON IS LIKELY TO OCCUR MONDAY THROUGH WEDNESDAY OF THIS WEEK ACROSS THE DELAWARE VALLEY... .TEMPERATURES ARE LIKELY TO SOAR INTO THE 90S MONDAY...TUESDAY AND WEDNESDAY IN THE URBAN CORRIDOR FROM TRENTON THROUGH PHILADELPHIA AND WILMINGTON. DEWPOINTS FROM THE MID 60S TO AROUND 70 WILL CONTRIBUTE TO THE DISCOMFORT THAT COULD BE LIFE THREATENING FOR THOSE WITHOUT AIR CONDITIONING OR WHO WORK OUTSIDE DURING THE HOTTEST TIME OF THE DAY. DEZ001-NJZ015-017>019-PAZ067>071-300900- /O.NEW.KPHI.HT.Y.0001.110530T1600Z-110531T0100Z/ /O.NEW.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 321 PM EDT SUN MAY 29 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT MONDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT MONDAY. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. * HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST DANGEROUS CONDITIONS EACH AFTERNOON. * HEAT INDEX VALUES...IN THE MID TO UPPER 90S. * TIMING...BEGINS MONDAY AFTERNOON AND LASTS THROUGH WEDNESDAY. * IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST RISK, ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. THIS AFFECTS OUTDOOR ACTIVITIES...ESPECIALLY DURING THE AFTERNOON HOURS AND SLEEPING CAN BE DISRUPTED WHERE AIR CONDITIONING IS NOT AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
165 WWUS71 KPHI 300728 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 AM EDT MON MAY 30 2011 ...THE FIRST HEAT WAVE OF THE SEASON IS LIKELY TO OCCUR TODAY THROUGH WEDNESDAY ACROSS THE DELAWARE VALLEY... .TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S TODAY...TUESDAY AND WEDNESDAY IN HIGHLY URBANIZED AREAS FROM TRENTON THROUGH PHILADELPHIA AND WILMINGTON. DEWPOINTS IN THE MID TO UPPER 60S WILL CONTRIBUTE TO THE DISCOMFORT...THAT COULD BE LIFE THREATENING FOR THOSE WITHOUT AIR CONDITIONING OR WHO WORK OUTSIDE DURING THE HOTTEST TIME OF THE DAY. DEZ001-NJZ015-017>019-PAZ067>071-302100- /O.CON.KPHI.HT.Y.0001.110530T1600Z-110531T0100Z/ /O.CON.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 328 AM EDT MON MAY 30 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. * HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST DANGEROUS CONDITIONS EACH AFTERNOON. * HEAT INDEX VALUES...AROUND 95 THIS AFTERNOON...AND IN THE MID TO UPPER 90S TUESDAY AND WEDNESDAY AFTERNOON. * IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST RISK... ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. THIS AFFECTS OUTDOOR ACTIVITIES...ESPECIALLY DURING THE AFTERNOON HOURS AND SLEEPING CAN BE DISRUPTED WHERE AIR CONDITIONING IS NOT AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
380 WWUS71 KPHI 301915 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT MON MAY 30 2011 DEZ001-NJZ015-017>019-PAZ067>071-310100- /O.CAN.KPHI.EH.A.0001.110531T1600Z-110602T0100Z/ /O.CON.KPHI.HT.Y.0001.000000T0000Z-110531T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 315 PM EDT MON MAY 30 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE EXCESSIVE HEAT WATCH. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * LOCATIONS...MUCH OF SOUTHEASTERN PENNSYLVANIA...NORTHERN DELAWARE AND WEST CENTRAL NEW JERSEY FROM TRENTON TO PHILADELPHIA...CAMDEN NEW JERSEY AND WILMINGTON DELAWARE. * HAZARDS...PERSISTENT EARLY SEASON HEAT...WITH THE MOST DANGEROUS CONDITIONS EACH AFTERNOON. * HEAT INDEX VALUES...IN THE MID TO UPPER 90S THIS AFTERNOON. * IMPACTS...THE ELDERLY...CHILDREN AND PETS ARE AT GREATEST RISK... ESPECIALLY WHERE THERE ISN'T ANY AIR CONDITIONING. THIS AFFECTS OUTDOOR ACTIVITIES...ESPECIALLY DURING THE AFTERNOON HOURS AND SLEEPING CAN BE DISRUPTED WHERE AIR CONDITIONING IS NOT AVAILABLE. * ALTHOUGH THE EXCESSIVE HEAT WATCH HAS BEEN CANCELLED FOR TUESDAY AND WEDNESDAY, IT WILL CONTINUE TO BE HOT BUT LESS HUMID TUESDAY AND A BIT HOTTER AND MORE HUMID WEDNESDAY. PENDING ON HOW QUICKLY THE CLOUDS AND THUNDERSTORMS ARRIVE WEDNESDAY, THERE IS A CHANCE A HEAT ADVISORY MIGHT BE NEEDED THAT DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ ROBERTSON
938 WWUS71 KPHI 302358 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 PM EDT MON MAY 30 2011 DEZ001-NJZ015-017>019-PAZ067>071-310100- /O.CAN.KPHI.HT.Y.0001.000000T0000Z-110531T0100Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 758 PM EDT MON MAY 30 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE HEAT ADVISORY. TEMPERATURES AND HEAT INDEX VALUES WILL CONTINUE TO FALL BELOW ADVISORY CRITERIA SO THE HEAT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at May 29, 1:44 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 29, 1:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 144 PM EDT SUN MAY 29 2011 .SYNOPSIS... HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL PROVIDE A SOUTH TO SOUTHWEST FLOW OF INCREASINGLY WARM AND HUMID AIR THROUGH THE MIDDLE OF THE UPCOMING WEEK. A COLD FRONT CROSSING THE AREA LATE WEDNESDAY WILL BRING SOMEWHAT COOLER AND LESS HUMID CONDITIONS FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STILL HAVE SOME LINGERING PATCHY STRATUS OVER OUR NORTHERN ZONES AS LOW-LEVEL INVERSION HOLDS STRONG. MORNING SOUNDINGS SHOW DRY AIR JUST ABOVE THE INVERSION COINCIDING WITH SUBSIDENCE ALOFT. WINDS THIS MORNING ARE NOT AS STRONG AS THEY WERE YESTERDAY AT THIS TIME, AGAIN PARTLY DUE TO STRONGER INVERSION AND NOW MID- LEVEL CLOUD COVER OVER SOME PARTS OF THE REGION...THIS WILL CONTINUE TO LIMIT THE AMOUNT OF MIXING WE'LL OVER THE NEXT COUPLE OF HOURS AND ALLOW MOISTURE TO POOL AT THE LOWER LEVELS. AFTER THE MID LEVEL CLOUDINESS MOVES AWAY THIS MORNING AND THE LOWER LEVELS DRY OUT WE'LL MAINLY HAVE CIRRUS OVERHEAD AS THE BUILDING MID LEVEL RIDGE SOUTHWEST OF THE AREA NUDGES INTO THE REGION. CONVECTIVE TEMPERATURES TODAY SHOULD BE IN THE MID TO UPPER 80S...WHICH IS WHERE HIGH TEMPERATURES SHOULD BE (MORE OR LESS). WE SHOULD STILL SEE AN AMPLE AMOUNT OF CUMULUS TODAY, BUT MAINLY ACROSS THE AREAS THAT ARE CLEAR THIS MORNING. SPEAKING OF HIGH TEMPERATURES...850 MB TEMPERATURES NEAR 15 CELSIUS SHOULD EQUATE TO HIGHS IN THE MID TO UPPER 80S. THIS IS MORE OR LESS WHERE THE WARMER GUIDANCE FOR TODAY IS (THE NAM MOS). HIGHS WILL BE BASED ONT HE WARMER MOS...AND EDGED UP A TAD IN THE METRO AREAS. IT IS NOT OUT OF THE QUESTION THAT PHL SEES 90 DEGREES TODAY...BUT IT IS MORE LIKELY TO COME IN JUST UNDER. MODELS ARE SHOWING A SHORT WAVE TRYING TO ROUND THE DEVELOPING RIDGE AND AFFECT NORTHERN AREAS LATE THIS AFTERNOON AND THIS EVENING. GIVEN THE HIGHER CONVECTIVE TEMPERATURES TODAY AND A GENERAL LACK OF A MORE OBVIOUS TRIGGER...THIS MAY DO AS FAR AS CONVECTIVE ACTIVITY. RIGHT NOW...IT WOULD APPEAR AS THOUGH THE LEHIGH VALLEY...SOUTHERN POCONOS AND NORTHWEST NEW JERSEY WOULD SEE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS. MODIFIED SOUNDINGS FOR THAT AREA SHOW LITTLE IN THE WAY OF CAPPING...AND MLCAPE VALUES GREATER THAN 500 J/KG. THIS WOULD BE ENOUGH TO SUPPORT A FEW STRONGER UPDRAFTS. AN INVERTED V SOUNDING SIGNATURE IN THE SUBCLOUD LAYER COULD RESULT IN GUSTY WINDS WITH STRONGER CELLS. WARMING MID LEVELS WOULD SUGGEST THAT SMALL HAIL WOULD BE LESS OF A THREAT (WITH WET BULB ZERO VALUES NEARING 12500 FEET.IN ANY CASE...THE ACTIVITY DOES NOT APPEAR AS THOUGH IT WILL BE WIDESPREAD ENOUGH TO MENTION IN THE GRIDS OR TEXT. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... ANY CONVECTIVE ACTIVITY SHOULD END BY LATE EVENING...AS THE SHORT WAVE EXITS AND THE AIRMASS BECOMES A BIT MORE STABLE. AFTER THIS...SKIES SHOULD BECOME MOSTLY CLEAR...AS MID LEVEL RIDGING STARTS CUTTING OFF CLOUDINESS FROM THE MID LEVELS UP. MAINLY CLEAR SKIES AND A LIGHT SOUTH WIND WILL NOT BE OVERLY CONDUCIVE TO FOG DEVELOPMENT...BUT SOME OF THE MORE PROTECTED LOCATIONS SHOULD SEE PATCHY FOG DEVELOP ANYWAY. SINCE THE AIRMASS IS STILL NOT AS WARM OR MOIST AS IT WILL BECOME...LOWS WERE GENERALLY BASED ON A MOS BLEND. THE MID LEVEL RIDGE WILL BE IN CONTROL MONDAY. THE WARMING COLUMN SUGGESTS THAT CONVECTIVE TEMPERATURES WILL BE HIGHER THAN TODAY... AND MODIFIED SOUNDINGS PEG THESE NUMBERS INTO THE LOWER TO MID 90S. THIS MEANS THAT OTHER THAN SOME CIRRUS MAKING IT OVER THE BUILDING MID LEVEL RIDGE...SKIES SHOULD BE MAINLY SUNNY. MODELS ARE POINTING AT YET ANOTHER SHORT WAVE TRYING TO TOP THE RIDGE AND ROLL DOWN THROUGH PORTIONS OF NORTHEAST PENNSYLVANIA AND NORTHWEST JEW JERSEY. A SHALLOW COLD FRONT TRYING TO DROP SOUTH FROM SOUTHERN NEW ENGLAND COULD ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT...MOST LIKELY IN THE LATE AFTERNOON AND EARLY EVENING AS THE CONVECTIVE TEMPERATURES ARE APPROACHED. SINCE THE CONVECTIVE CHANCES ARE TIED TO THE LIFT FROM THE SHORT WAVE AND THE FOCUS OF A SHALLOW FRONT...THE HIGHEST SHOWER AND THUNDERSTORMS CHANCES WILL BE LEFT ACROSS NORTHERN AREAS. AGAIN...MODIFIED MODEL SOUNDINGS SUGGEST INVERTED V SOUNDINGS WITH SOME MODEST INSTABILITY ACROSS THE NORTH...WHICH COULD RESULT IN GUSTY WINDS WITH CELLS THAT HAVE STRONGER UPDRAFTS. ELSEWHERE...MID LEVELS SHOULD REMAINED CAPPED ENOUGH TO PRECLUDE CONVECTIVE ACTIVITY. 850 MB TEMPERATURES REACHING NEAR 17 CELSIUS SUGGEST THAT MOST PLACES AWAY FROM SEA OR LAND BREEZE SHOULD GET ABOVE THE 90 DEGREE MARK. THE SLIGHTLY WARMER GFS MOS NUMBERS WERE USED FOR HIGHS. ANY CONVECTION SHOULD END DURING THE EVENING...THOUGH THERE IS SOME INDICATION THAT A MCV COULD CROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY BETWEEN 0200 AND 0600 UTC TUESDAY. FOR NOW...UNTIL THIS BECOMES MORE OBVIOUS IN THE OBSERVED DATA FIELDS...WILL NOT PLACE THAT MUCH CREDENCE IN A MESOSCALE TRIGGER. WITH THE AIRMASS WARMING...LOWS MONDAY NIGHT SHOULD BE CLOSER TO THE WARMER NAM MOS NUMBERS. THE BIG STORY FOR TUESDAY AND WEDNESDAY WILL BE THE HEAT. HEAT INDEX VALUES FOR BOTH AFTERNOON SHOULD REACH THE MID TO UPPER 90S IN THE HIGHLY URBANIZED AREAS (AND LIKELY OTHER AREAS AWAY FROM THE INFLUENCE OF SEA OR BAY BREEZES). SINCE THIS IS MORE THAN 48 HOURS AT THIS TIME...HAVE OPTED NOT TO RAISE AN EXCESSIVE HEAT WATCH FOR THIS PERIOD JUST YET. IT WILL CONTINUE TO BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK...AND IF CONDITIONS STILL LOOK THE SAME...AN EXCESSIVE HEAT WATCH MAY EVENTUALLY BE NEEDED FOR THESE DAYS. FOR TUESDAY...850 MB TEMPERATURES NEAR 20 CELSIUS SHOULD YIELD HIGHS IN THE MID 90S AWAY FROM THE INFLUENCE OF THE WATER. THE SEA BREEZE MAY BE FAIRLY PRONOUNCED TUESDAY AFTERNOON...AS MAY BE THE BAY BREEZE. WITH RAPID WARMING...THE AIRMASS MAY BE ABLE TO MIX DOWN THE DRIER AIR THAT SITS AT THE TOP OF THE INVERSION. THIS COULD WREAK HAVOC WITH DEW POINTS...SINCE MIXING COULD RESULT IN MOS DEW POINTS BEING 5 DEGREES OR SO TOO HIGH. THIS WOULD BRING HEAT INDEX VALUES IN UNDER THE CRITERION. THE MIXING COULD ALSO KEEP DOWN THE POTENTIAL FOR CONVECTION. FOR THE MOST PART...THE MID LEVELS APPEAR TOO WARM FOR MUCH IN THE WAY OF CONVECTION...AND THE FORECAST WILL BE DRY. STRONG LOW LEVEL HEATING SHOULD RESULT IN A DECENT AMOUNT OF INSTABILITY...ESPECIALLY AWAY FROM THE COAST. HOWEVER...WITHOUT A OBVIOUS TRIGGER...THIS INSTABILITY SHOULD GO UNTAPPED. THERE ARE SOME INDICATIONS THAT AN MCS SHOULD TRY TO DROP SOUTH THROUGH THE REGION TUESDAY...BUT THERE IS LITTLE CONFIDENCE IN THAT SCENARIO THIS MORNING. AFTER A WARM TUESDAY NIGHT...WEDNESDAY LOOKS TO BE ALMOST AS WARM AS TUESDAY WITH A COLD FRONT APPROACHING FROM THE WEST. THE LATEST MOS NUMBERS ARE A BIT COOLER FOR WEDNESDAY...BUT THIS MAY BE TOO COOL GIVEN THAT MID LEVEL HEIGHTS ARE JUST STARTING TO FALL AND 850 MB TEMPERATURES SHOULD STILL BE NEAR 19 CELSIUS. MORE IN THE WAY OF WESTERLY FLOW COULD CUT BACK ON INSTABILITY (DEW POINTS DROP AS DRIER AIR IS MIXED FROM ABOVE). THE MENTION OF THUNDER WILL BE LEFT IN THE FORECAST...BUT THE ULTIMATE STRENGTH MAY BE IN LARGE PART CONNECTED TO THE AIRMASS JUST ABOVE THE SURFACE. AN ELEVATED MIXED LAYER (EML) MAY BE ABLE TO COME IN OVER THE LOW LEVEL AIRMASS IN PLACE. THIS COULD ALLOW FOR STRONGER THUNDERSTORMS TO DEVELOP AS MID LEVEL INSTABILITY IS TAPPED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... EARLY SEASON HEAT WAVE OF 3 TO 4 DAYS PROBABLE FOR THE INTERIOR PORTIONS OF DELAWARE...AND ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR FROM NEXT KNEL SOUTHWEST INTO NORTHEAST MARYLAND. THE DAILIES... THURSDAY...NOT QUITE AS HOT BUT STILL A CHANCE OF NUDGING 90F KPHL SOUTH WITH A QUICK START TO RISING TEMPS BUT DEWPOINTS DOWN BY ABOUT 10 DEGREES. THIS COULD BE DAY 4 OF A HEAT WAVE MANY AREAS FROM KPHL SOUTH. SOME POSSIBILITY OF A LINE OF TSTMS LATE IN THE DAY. JUST DIDN'T WORK THIS ASPECT INTO THE FCST ATTM. FRIDAY-SATURDAY...HPC GUIDANCE WHICH IS DRY RELIEF SO FAR. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A SOUTHERLY FLOW AROUND HIGH PRESSURE OVER THE OCEAN TO OUR EAST WILL HAVE SPEEDS JUST EITHER SIDE OF 10 KNOTS FOR THE REST OF THIS AFTERNOON BEFORE DROPPING OFF TONIGHT...AND EVEN GOING CALM OR LIGHT AND VARIABLE AT THE MORE RURAL TAF SITES. SCATTERED TO BROKEN AFTERNOON CUMULUS WILL DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING WITH THE CESSATION OF DIURNAL HEATING. THE SEA BREEZE AT KACY WILL MOVE A BIT INLAND AGAIN THIS AFTERNOON...PROBABLY AKIN TO SATURDAYS MOVEMENT JUST TO THE EAST OF THE SPINE OF NEW JERSEY. SCATTERED TO BROKEN MID AND HIGH CLOUDS EARLY TONIGHT WILL ACCOMPANY A LIGHT SOUTH TO SOUTHWEST FLOW. THEN...A WEAK SEMI-BACKDOOR FRONT IS PROGGED TO MOVE INTO THE AREA LATE TONIGHT AND EARLY MONDAY MORNING FROM THE NORTHWEST...AND THEN SAG SLOWLY SOUTHWARD MONDAY AFTERNOON AND EVENING. AT THIS TIME THIS FEATURE IS TREATED AS A DRY ONE. THE NAM SOUNDINGS ARE MUCH LESS PESSIMISTIC THAN THEY WERE 24 HOURS AGO FOR THE STRATUS AND FOG EVENT EARLY THIS MORNING...LENDING CONFIDENCE THAT STRATUS WILL BE LESS THAN WHAT WAS OBSERVED THIS MORNING. HOWEVER...THE FACT OF LESS LOW CLOUDINESS MAY ALLOW SOME RADIATION AND TRANSLATE TO A BIT MORE MARGINAL VFR AND EVEN IFR FOG LATE TONIGHT...BEFORE IMPROVING FAIRLY RAPIDLY MONDAY MORNING. SOME SCATTERED STRATOCUMULUS WAS INSERTED AROUND SUNRISE...THEN RAISED TO SCATTERED CUMULUS BY LATE MORNING AS THE LOW LEVEL MOISTURE MIXES AWAY. AN UPPER IMPULSE IS OBSERVED ON THE MODELS TO MOVE THROUGH BY OR IN THE MORNING...WITH A LACK OF SIGNIFICANT UPPER AIR SUPPORT FOR ANY AFTERNOON CONVECTION AT THE TAF SITES. SO...NO PRECIPITATION REFERENCE WAS USED FOR MONDAY. OUTLOOK... GENERAL VFR CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH FRIDAY... ALTHOUGH EARLY MORNING FOG WILL BE MARGINAL VFR TO EVEN IFR AT THE USUAL SPOTS. A HOT AND HUMID AIRMASS AT THE SURFACE WILL ACCOMPANY BUILDING HIGH PRESSURE ALOFT MONDAY BUT ESPECIALLY TUESDAY AND WEDNESDAY. A COLD FRONT WEDNESDAY IN THE AFTERNOON AND EVENING MAY INITIATE SOME POSSIBLY STRONG CONVECTION. WEAK HIGH PRESSURE IS EXPECTED TO CLOSE THE WEEK. && .MARINE... A WEAKENING FRONTAL BOUNDARY REMAINS PARKED TO OUR NORTHWEST TODAY AND TONIGHT. MEANWHILE, HIGH PRESSURE IS TO OUR EAST. THIS WILL MAINTAIN A SOUTHERLY FLOW OF WARM AIR ACROSS THE AREA WITH WINDS 10 TO 15 KNOTS EXPECTED. THERE SHOULD BE SOME SEA AND BAY BREEZE DEVELOPMENT WITHIN THE SOUTHERLY FLOW, AND THIS COULD ALLOW SOME GUSTINESS TO OCCUR MAINLY NEARSHORE. GIVEN THE PROLONGED SOUTHERLY FLOW, THE SEAS MAY BUILD TO NEAR 5 FEET LATER TONIGHT INTO MONDAY. IF THIS WERE TO OCCUR, IT SHOULD BE MORE CONFINED TO THE OUTER EDGE OF OUR COASTAL WATER ZONES. THEREFORE, WE WILL NOT RAISE A SMALL CRAFT ADVISORY ATTM. A WEAK COLD FRONT TRIES TO SLIP INTO OUR AREA MONDAY, THEN STRONGER UPPER-LEVEL RIDGING TAKES HOLD TUESDAY. THE FLOW LOOKS A BIT LIGHTER TUESDAY, WHICH SHOULD ALLOW FOR SEA AND BAY BREEZE DEVELOPMENT DURING THE AFTERNOON. THIS MAY TEND TO ALLOW FOR SOME GUSTINESS IN THE WINDS NEARSHORE AND UP DELAWARE BAY BUT IT SHOULD BE UNDER 25 KNOTS. THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH LATE WEDNESDAY. THIS MAY BE PRECEDED BY SOME STRONG THUNDERSTORMS. THE FRONT SHOULD BE SETTLING SOUTH OF OUR AREA THURSDAY AS HIGH PRESSURE ARRIVES FROM THE WEST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...HAYES/HEAVENER SHORT TERM...HAYES LONG TERM...DRAG AVIATION... MARINE.../GORSE
Hazardous weather outlook, May 29, 8:05 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 805 AM EDT SUN MAY 29 2011 DEZ001-NJZ015-017>019-PAZ067>071-301215- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 805 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AND WEDNESDAY AFTERNOONS. AN EXCESSIVE HEAT WATCH MAY BE REQUIRED FOR TUESDAY AND WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ054-055-060>062-301215- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 805 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ008>010-012-013-016-020>023-027- 301215- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 805 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-301215- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 805 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIPS CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES MAY APPROACH 95 DEGREES MONDAY AFTERNOON AND RANGE BETWEEN 95 AND 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-301215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 805 AM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:21 PM EDT | Excessive Heat Watch | PHI | Delaware, Philadelphia | 24 hr |
Nearby
Heat Advisories in New Jersey, 2011Heat Advisories in Pennsylvania, 2011Heat Advisories in Delaware, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.